Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 24, NWS Medford, OR

June 23, 2011Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Jun 23, 2011, 2:06 AM PDT for Klamath County, Lake County, Oregon. It took effect at Jun 24, 2011, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 2:06 AM PDT (09:06 UTC)
In effect from
Jun 24, 2011, 3:00 AM PDT
Expired
Jun 24, 2011, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3727 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WWUS76 KMFR 230906
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
206 AM PDT THU JUN 23 2011

...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN OREGON...

.CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR
FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY MORNING. AREAS MOST
LIKELY TO HAVE FROST WILL BE IN THE NORTHERN PART OF KLAMATH AND
LAKE COUNTIES.

ORZ029>031-232115-
/O.NEW.KMFR.FR.Y.0024.110624T1000Z-110624T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
206 AM PDT THU JUN 23 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S
  LATE TONIGHT AND EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER. 

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE
  CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY
  MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN
  HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF STATE HIGHWAY 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
FB
4 follow-up statements
766 
WWUS76 KMFR 232101
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PDT THU JUN 23 2011

...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN
   OREGON...

.CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR
FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY MORNING...AND AGAIN
LATE FRIDAY NIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE
FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES.

ORZ029>031-241515-
/O.NEW.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/
/O.CON.KMFR.FR.Y.0024.110624T1000Z-110624T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...KLAMATH FALLS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
201 PM PDT THU JUN 23 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
   FRIDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S
  LATE TONIGHT AND EARLY FRIDAY MORNING...AND AGAIN LATE FRIDAY
  NIGHT AND EARLY SATURDAY MORNING.  

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE
  CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST WILL
  BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR NORTH OF
  STATE HIGHWAY 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON
533 
WWUS76 KMFR 241036
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PDT FRI JUN 24 2011

...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN   
OREGON...

.CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR
FROST TO FORM EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT
INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN
THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES.

ORZ029>031-241845-
/O.CON.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/
/O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
336 AM PDT FRI JUN 24 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S EARLY
  THIS MORNING...AND AGAIN LATE FRIDAY NIGHT AND EARLY SATURDAY
  MORNING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT...
  GILCHRIST...SPRAGUE RIVER AND CHILOQUIN.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE 
  CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE FROST
  WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES OR 
  NORTH OF STATE HIGHWAY 140. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SVEN
317 
WWUS76 KMFR 241051
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
351 AM PDT FRI JUN 24 2011

...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN
OREGON...

.CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR
FROST TO FORM EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT
INTO SATURDAY MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN
THE NORTHERN PARTS OF KLAMATH AND LAKE COUNTIES.

ORZ029>031-242300-
/O.CON.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/
/O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
351 AM PDT FRI JUN 24 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S 
  EARLY THIS MORNING...AND AGAIN LATE FRIDAY NIGHT AND EARLY 
  SATURDAY MORNING. 

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER AND CHILOQUIN.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE 
  CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE 
  FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE 
  COUNTIES OR NORTH OF STATE HIGHWAY 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
156 
WWUS76 KMFR 241527
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
827 AM PDT FRI JUN 24 2011

...FROST ADVISORY FOR KLAMATH AND LAKE COUNTIES IN EASTERN
OREGON...

.CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE CONDITIONS FOR
FROST TO FORM LATE TONIGHT INTO SATURDAY MORNING. AREAS MOST LIKELY
TO HAVE FROST WILL BE IN THE NORTHERN PARTS OF KLAMATH AND LAKE
COUNTIES.

ORZ029>031-242200-
/O.EXP.KMFR.FR.Y.0024.000000T0000Z-110624T1500Z/
/O.CON.KMFR.FR.Y.0025.110625T1000Z-110625T1500Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...CHEMULT...CRESCENT...GILCHRIST...
CHILOQUIN...
827 AM PDT FRI JUN 24 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY.


* TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S
  LATE TONIGHT AND EARLY SATURDAY MORNING.

* LOCATIONS INCLUDE: BLY...CHEMULT...CRESCENT... GILCHRIST...AND
  CHILOQUIN.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE 
  CONDITIONS FOR FROST TO FORM. AREAS MOST LIKELY TO HAVE 
  FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE 
  COUNTIES OR NORTH OF STATE HIGHWAY 140.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 22, 8:38 PM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 8:38 PM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PDT WED JUN 22 2011

.DISCUSSION...UPPER SHORTWAVE CONTINUES TO APPROACH THE COAST THIS
EVENING. AFTER ANOTHER FAIRLY HOT DAY AREA-WIDE (EXCEPT COAST),
THE GRADIENT IS NOW FIRMLY ONSHORE ACROSS THE WEST SIDE. THE
THERMAL TROUGH IS NOW OVER CENTRAL OREGON AND WILL CONTINUE TO THE
EAST TONIGHT AS THE TROUGH AXIS MOVES ONSHORE. THIS WILL MEAN A
GOOD MARINE PUSH INTO THE AREAS WEST OF THE CASCADES FOLLOWED BY A
MUCH COOLER DAY TOMORROW. ISOLDATED THUNDERSTORMS DID DEVELOP ON
THE EAST SIDE THIS EVENING BUT THE MAJORITY OF THE ACTIVITY WAS
OVER NE OREGON. THE ACTIVITY HAS DIED OUT OVER MY FORECAST AREA AS
THE SUN SETS AND BOUNDARY LAYER COOLS. DID A QUICK UPDATE TO
REMOVE ALL POPS AND WEATHER FROM THE EAST SIDE THIS EVENING.
AFOREMENTIONED MARINE LAYER WILL PRODUCE STRATUS WHICH SHOULD REACH
ALL THE WAY TO THE CASCADES BY MORNING. NOT EXPECTING ANY PRECIP
TONIGHT EXCEPT FOR PATCHY DRIZZLE OVER THE NORTH COAST. GIVEN
TIME OF YEAR IT SHOULD BE QUICK TO BURN OFF OVER MUCH OF THE WEST
SIDE AND RETREAT TO THE COAST BY LATE MORNING. NEVERTHLESS, AFTER
A COUPLE OF WELL ABOVE NORMAL DAYS TEMP-WISE, THIS PUSH IS STRONG
ENOUGH TO LEAVE US WITH BELOW NORMAL TEMPS TOMORROW AND INTO FRI,
BEFORE WE WARM BACK UP OVER THE WEEKEND. -WRIGHT

&&

.AVIATION...ISOLD TS IS OVER ACROSS CENTRAL OREGON FOR THIS
EVENING. UPR TROUGH AND ONSHORE LL GRADIENT WILL DRIVE MARINE
LAYER AND STRATUS WITH MVFR CIGS TO THE CASCADES TONIGHT. COULD
EVEN SEE AREAS OF IFR CIGS WILL POSSIBLE MVFR VIS IN -DZ/BR OVER
THE NORTH COAST BY TOMORROW AM. STRATUS SHOULD RETREAT TO THE
COAST BY 23/18Z WITH VFR CONDS ALL AREAS AWAY FROM COAST THROUGH
TOMORROW AFTERNOON. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 234 PM PDT WED JUN 22 2011/

SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...ALL MODELS
IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. WEAK INSTABILITY
OVER KLAMATH...LAKE...SISKIYOU AND MODOC COUNTIES HAS SOME CUMULUS
CLOUDS FORMING A ISOLATED SHOWERS AND THUNDERSHOWERS. THE CLOSED
LOW CURRENTLY OVER THE NORTHEAST PACIFIC HAS SEVERAL SHORT WAVES
ROTATING AROUND IT. THE 500 MB HEIGHTS HAVE FALLEN SOME TODAY WITH
A SHORT WAVE APPROACHING THE COAST. THE SYSTEM HAS VERY WEAK
DYNAMICS AND WILL MAINLY DEEPEN THE MARINE LAYER ALONG THE COAST
AND INTO THE UMPQUA BASIN THURSDAY. IT SHOULD ALSO BE DEEP ENOUGH
TO SQUEEZE OUT SOME DRIZZLE NORTH OF CAPE BLANCO. THE NEXT WAVE IS
ON FRIDAY BUT IT IS EVEN WEAKER THAN THE FIRST SO IT WILL ONLY
KEEP TEMPERATURES MODERATED AND BRING A FEW CLOUDS.

OVERNIGHT LOW TEMPERATURES WILL BE RATHER COOL EAST OF THE
CASCADES. NORTHERN KLAMATH AND NORTHEAST LAKE COUNTIES WILL HAVE
FROST FRIDAY MORNING. TEMPERATURES WILL AGAIN BE CHILLY SATURDAY
MORNING BUT WILL MODERATE A BIT FOR PATCHY FROST.

LONG TERM...SUNDAY THROUGH WEDNESDAY...WE'VE TRENDED THE LONG RANGE
FORECAST A LITTLE WARMER AND DRIER. LATEST GFS AND EC SOLUTIONS ARE
IN FAVOR OF A PERIOD OF UNEVENTFUL ZONAL FLOW SUNDAY TRANSITIONING
INTO RIDGING MONDAY AS AN UPPER TROUGH DIGS OFFSHORE. THIS WILL
PLACE THE REGION IN A WARMING REGIME AS SOUTH FLOW DEVELOPS ALOFT.
WE'VE NUDGED HIGH TEMPERATURES TOWARD THE MEX GUIDANCE HERE. ON
TUESDAY...THE UPPER TROUGH IS FORECAST TO APPROACH 130W TUESDAY WITH
A POSSIBLE CUTOFF LOW CENTER SOUTH OF 40N. DUE TO MODEL SPREAD
CONFIDENCE IS LOW BUT IT LOOKS LIKE THE TROUGH MIGHT TRY TO SWING
INLAND BY WEDNESDAY. THUS...WITH THE GFS INDICATING A SWATH OF
INSTABILITY ACROSS THE CASCADES TUESDAY...WE'VE MENTIONED A SLIGHT
CHANCE FOR THUNDERSTORMS FOR AFTERNOON AND EVENING. THE WEDNESDAY
FORECAST IS SIMILAR BUT BROADENS THE AREAL COVERAGE AND BIT AND
SPREADS THE MENTIONS A BIT FURTHER EAST. STAVISH

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
     FOR PZZ356.
     GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THURSDAY FOR
     PZZ376.
     HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THURSDAY
     FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:09 AM PDTGale WarningMFR25 hr
Jun 23, 3:09 AM PDTHazardous Seas WarningMFR25 hr
Jun 23, 3:09 AM PDTSmall Craft Advisory for WindsMFR3 days
Jun 23, 3:09 AM PDTSmall Craft Advisory for Hazardous SeasMFR3 days
Jun 23, 2:01 PM PDTFrost AdvisoryMFRKlamath, Lake42 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.